MAUDE Adverse Event Report: STRYKER GMBH BROAD LOCKING PLATE VARIAX2 MINI FRAGMENT 2.7; L:108MM / 12 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH BROAD LOCKING PLATE VARIAX2 MINI FRAGMENT 2.7; L:108MM / 12 HOLES; PLATE, FIXATION, BONE
Catalog Number 629752S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "during an or on (b)(6) 2010, a variax mini fragment was partially broken.It concerns article number 629752s.Lot.Nr 1000464996.Update: plate torn; complaint arose during use".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the inspection performed.The device inspection revealed the following: the identification of the returned plate was confirmed based on the lot # marked on it and the catalog # and lot # marked on the patient record label (picture received from the customer).The breakage of the implant could be confirmed.The breakage occurred around the locking hole at the middle of the plate.The plate is highly bent.Parallel marks close to the breakage on both sides of the plate indicate the use of plate bender.This confirms that the plate was excessively bent during the implantation, leading to the breakage.Dimensional inspection showed the device to be according to the specifications.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by excessive bending of the plate before implantation, which should be avoided, especially around a screw hole.As a reminder, the instructions for use clearly state that: "contouring or bending of an implant should be avoided where possible, because it may reduce its fatigue strength and can cause failure under load.If contouring is necessary, allowed by design or prescribed by stryker, the physician should avoid sharp bends, reverse bends or bending the device at a screw hole.Such action must be performed with stryker instruments and in accordance with the specified procedures (see operative technique)." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "during an or on 19 july 2010, a variax mini fragment was partially broken.It concerns article number (b)(4).Lot.Nr 1000464996.Update: plate torn, complaint arose during use.".

Brand Name
BROAD LOCKING PLATE VARIAX2 MINI FRAGMENT 2.7; L:108MM / 12 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17632700
Report Number0008031020-2023-00312
Device Sequence Number7645018
Product Code HRS
UDI-Device Identifier07613327397680
UDI-Public07613327397680
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K191412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number629752S
Device Lot Number1000464996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown